Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Baltimore/Washington

July 23, 20089 counties in Virginia; Prince George's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 23, 2008, 8:36 PM EDT for 9 counties in Virginia; Prince George's County, Maryland. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 8:36 PM EDT (00:36 UTC)
Expired
Jul 24, 2008, 12:30 AM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, Fairfax County, VA, Prince William County, VA, Spotsylvania County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:00 PM EDTFLASH FLOOD4 Nw Coral Hills, DCWATER RESCUE AT MOUNT OLIVET ROAD AND WEST VIRGINIA AVE DUE TO HIGH WATER
Jul 23, 9:05 PM EDTFLASH FLOOD5 Ne Arlington, DCBEACH DRIVE CLOSED AT PORTER STREET DUE TO A MUDSLIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 240036
FFWLWX
DCC001-MDC033-VAC013-059-153-177-179-510-600-610-630-240430-
/O.NEW.KLWX.FF.W.0009.080724T0036Z-080724T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DISTRICT OF COLUMBIA IN DISTRICT OF COLUMBIA
  PRINCE GEORGES COUNTY IN CENTRAL MARYLAND
  CITY OF FREDERICKSBURG IN CENTRAL VIRGINIA
  SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA
  ARLINGTON COUNTY IN NORTHERN VIRGINIA
  CITY OF ALEXANDRIA IN NORTHERN VIRGINIA
  CITY OF FAIRFAX IN NORTHERN VIRGINIA
  CITY OF FALLS CHURCH IN NORTHERN VIRGINIA
  FAIRFAX COUNTY IN NORTHERN VIRGINIA
  PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA
  STAFFORD COUNTY IN NORTHERN VIRGINIA

* UNTIL 1230 AM EDT

* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN 
INCLUDE 
ALEXANDRIA...ANNANDALE...FRANCONIA...LORTON...MASSAPONAX...MONTCLAIR.
..NEWINGTON...ROSSLYN...SPRINGFIELD...STAFFORD...TRIANGLE...WOODBRIDE
...ADELPHI...BELTSVILLE...BLADENSBURG...BOWIE...CAMP 
SPRINGS...CHEVERLY...CLINTON...COLLEGE 
PARK...FORESTVILLE...GREENBELT...HYATTSVILLE...  
KETTERING...LANDOVER...LANGLEY PARK...LARGO...LAUREL...MARLOW   
HEIGHTS...MARLTON...MITCHELLVILLE...NEW CARROLLTON...OXON 
HILL......WASHINGTON AND US CAPITOL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3813 7794 3836 7771 3838 7762 3845 7763
      3896 7715 3893 7712 3900 7704 3897 7701
      3913 7689 3910 7683 3899 7670 3877 7672
      3866 7685 3866 7698 3862 7705 3870 7710
      3862 7717 3863 7723 3825 7737 3799 7765

$$

ROGOWSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:01 PM EDT, 35 minutes earlier.

Area forecast discussion, Jul 23, 8:01 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EDT WED JUL 23 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID ATLANTIC
THIS EVENING...AND GRADUALLY MOVE SOUTH OF THE AREA ON THURSDAY.
THE FRONT MAY BRING SOME HEAVY RAINFALL AND SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE FRONT WILL BEGIN TO RISE BACK TO
NORTH INTO THE AREA BY SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...

UPDATED FCST TO CLEAR COUNTIES WEST OF THE BLUE RIDGE OUT OF THE
SVR TSTM WATCH. RADAR TRENDS SUGGEST THAT THE TWO LINES OF SVR
CONVECTION WILL MERGE TOGETHER RIGHT OVER THE DISTRICT AND THE
I-95 CORRIDOR AROUND 9 PM. DAMAGING WINDS AND STREET FLOODING ARE
ALL POSSIBLE AS THESE TWO LINES MEET TOGETHER. LINE OF SEVERE
CONVECTION WILL EXIT THE CHES BAY BY MIDNIGHT OF IF NOT EARLIER
BASED ON RADAR EXTRAPOLATION. WILL PROBABLY CANCEL BOTH WATCHES BY
THAT TIME.

&&

.SHORT TERM / THURSDAY THROUGH 6 AM THURSDAY/...
FRONT WILL MOVE EAST OF THE BAY WEDNESDAY MORNING. HAVE LINGERED
POPS IN THE MORNING SLIGHTLY FAVORING THE SLOWER SOLUTION...WITH DRY
WEATHER AND CLOUDS BREAKING FOR SOME SUNSHINE IN THE AFTERNOON.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
WATER VAPOR LOOP SHOWS AN UPPER LOW OVER THE CENTRAL GREAT LAKES
REGION...AS DOLLY NEARS THE SOUTHERN TEXAS COASTLINE. RIDGING WAS
OCCURRING FROM THE SOUTHWEST CONUS NORTHWARD INTO THE UPPER MIDWEST.
12Z SURFACE MAP SHOWS A COLD FRONT APPROACHING FROM THE OHIO
VALLEY...AND 1026MB HIGH PRESSURE OVER THE WESTERN GREAT LAKES.

RISING HEIGHTS ENCOURAGES HIGH PRESSURE TO BUILD INTO THE REGION
LATE THIS WORK WEEK. WEAK WAVES ALOFT EMBEDDED IN NORTHWEST FLOW
BREAK DOWN THE SURFACE HIGH AND ALLOWS MOISTURE TO BUILD BACK NORTH
INTO THE MID ATLANTIC THIS WEEKEND...LEADING TO THE CHANCE OF
SHOWERS AND THUNDERSTORMS. PASSAGE OF THE NEXT SYSTEM EMBEDDED
WITHIN EASTERN CONUS TROUGH LATE THIS WEEKEND SHOULD LEAD TO MORE
TRANQUIL WEATHER EARLY NEXT WORK WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
PRIMARY CONCERN FOR CONVECTION THIS EVENING WILL BE ASSOCIATED WITH
A LINE OR TWO OF GUSTY THUNDERSTORMS. HAVE INCLUDED IN THE 18Z TAFS
AS A TEMPO GROUP. THERE MAY BE A PERIOD OF RAIN AND/OR FOG
AFTERWARDS...WITH VFR CONDITIONS RETURNING BY 14Z OR SO THURSDAY.

HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.

&&

.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING. ITS MARGINAL RIGHT
NOW...BUT WINDS MAY IMPROVE ENOUGH TO SUPPORT 20 KT OUTSIDE OF
CONVECTION. SPEAKING OF CONVECTION...THUNDERSTORMS THIS EVENING MAY
PRODUCE GUSTY WINDS THAT COULD PROMPT SPECIAL MARINE WARNINGS.

HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT LATE WEEK...BEFORE
DISSIPATING AS SEVERAL UPPER LEVEL DISTURBANCES BRING THE NEXT
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MDZ004>007-
     009>011-013-014-016.
VA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR VAZ042-052>056.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ530>537.

&&

UPDATE...ROSA
PRODUCTS...PELOQUIN/LASORSA
Hazardous weather outlook, Jul 23, 4:00 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EDT WED JUL 23 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
241000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
400 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA UNTIL 11 PM THIS EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. PLEASE REFER TO WBCFFALWX /WGUS61/ FOR
FURTHER DETAILS.

SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY
THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN
ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL THROUGH THE ENTIRE NIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND THE MARYLAND CHESAPEAKE BAY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-241000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
400 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK
AREA UNTIL 11 PM THIS EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR FREDERICK...MONTGOMERY...
CARROLL..AND HARFORD COUNTIES IN MARYLAND THIS AFTERNOON AND
TONIGHT. IN VIRGINIA THE WATCH IS IN EFFECT FOR LOUDOUN COUNTY.
PLEASE REFER TO WBCFFALWX /WGUS61/ FOR FURTHER DETAILS.

SEVERAL AREAS OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THIS EVENING AND OVERNIGHT. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE THROUGH 11 PM. DAMAGING WINDS WILL BE THE PRIMARY
THREAT ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN
ADDITION...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL THROUGH THE ENTIRE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Jul 23, 5:47 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT WED JUL 23 2008

VAZ026-029-037>039-050-232245-
ALBEMARLE VA-GREENE VA-MADISON VA-ORANGE VA-PAGE VA-ROCKINGHAM VA-
547 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS TO AFFECT WESTERN
ORANGE...GREENE...MADISON...SOUTHERN PAGE...ALBEMARLE AND NORTHEAST
ROCKINGHAM COUNTIES...

AT 547 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF SHENANDOAH TO DYKE TO 2
MILES EAST OF BATESVILLE...MOVING EAST AT 22 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE
EXPECTED.

THE COMMUNITIES OF STANARDSVILLE...BIG MEADOWS AND MADISON MAY BE
AFFECTED BY THESE STORMS.

ROGOWSKI
Special weather statement, Jul 23, 6:13 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EDT WED JUL 23 2008

MDZ007-232245-
HARFORD MD-
613 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS TO AFFECT HARFORD COUNTY...

AT 613 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF ABERDEEN...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...IN ADDITION TO VERY HEAVY RAINFALL.

THE COMMUNITIES OF HAVRE DE GRACE AND ABERDEEN WILL BE AFFECTED BY
THIS STORM.

BJL/PELOQUIN
Local storm report, Jul 23, 6:37 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 S LEXINGTON PARK      38.24N 76.44W
07/23/2008  E1.00 INCH       ST. MARYS          MD   TRAINED SPOTTER

&&

STRONG
Local storm report, Jul 23, 6:57 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     WASHINGTON              38.71N 78.16W
07/23/2008                   RAPPAHANNOCK       VA   COUNTY OFFICIAL

            2 TREES DOWN IN WASHINGTON

&&

CMEADOWS
Local storm report, Jul 23, 6:59 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
659 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             SPERRYVILLE             38.67N 78.25W
07/23/2008  E0.75 INCH       RAPPAHANNOCK       VA   COUNTY OFFICIAL

&&

CMEADOWS
Special weather statement, Jul 23, 7:45 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
745 PM EDT WED JUL 23 2008

VAZ041-051-055-240045-
CULPEPER VA-FAUQUIER VA-STAFFORD VA-
745 PM EDT WED JUL 23 2008

...STRONG THUNDERSTORMS TO AFFECT WESTERN STAFFORD...EASTERN
CULPEPER AND SOUTHERN FAUQUIER COUNTIES...

AT 745 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LIGNUM IN EAST CENTRAL CULPEPER COUNTY...MOVING EAST AT 27 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. FREQUENT LIGHTNING AND RAINFALL OF 1 TO 2 INCHES CAN ALSO BE
EXPECTED.

THE COMMUNITIES OF BEALETON...SUMERDUCK...AND NORRISVILLE MAY BE
AFFECTED BY THIS STORM.

ROGOWSKI

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:21 PM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford39 min
Jul 23, 8:34 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Fairfax, City of Falls Church41 min
Jul 23, 8:38 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria52 min
Jul 23, 8:57 PM EDTSpecial Marine WarningLWX48 min
Jul 23, 8:48 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore4 hr
Jul 23, 8:51 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, City of Baltimore39 min
Jul 23, 10:19 PM EDTFlash Flood WarningLWXHarford4 hr

Nearby

Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in Maryland, 2008Flash Flood Warnings in District of Columbia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.